Just had my ablation and now having terrible heartburn...Please Help!

Posted by cece55 @cece55, May 22 6:02pm

I had my ablation on May 14th. I was given 40mg Protonix to take for one month due to the doctor explaining the heart and the esophogus are so close that there will be irritation and the Protonix will help. Well…Protonix and like drugs have no effect on me. They changed me to Prescription Pepsid explaining that possibly an H2 Blocker would work on me. That hasn't worked either. They tried taking me off of the heart rhythm drug Flecainade and that helped at first but I am still having episodes of bad heartburn.

The only thing that has helped me is drinking Aloe Juice. Can anyone offer some advice? I am praying this will go away eventually but I am so uncomfortable and worrying about the damage the acid might be doing.

I see my EP on Thursday and am hoping for a solution.

My friends…can you help?

CeCe55

Please call your doc. This is not something we can help with after so many other things were tried. May daughter the telemed nurse always advises "If a problem lasts for 5 days and suggested treatments aren't working go to the doctor. Be prepared to discuss all meds, supplements and your complete diet.
Sue.

REPLY

@cece55 I concur with @sueinmn and would like to follow up with you to see if you have reached out for a follow up?

REPLY

@cece I'm so sorry and i know what your dealing with. I have had issues like that also. Except for taking the acid reducer I can't really help a lot. Actually for me it was more of a what is this im feeling heart or stomach. But like the others said I would call you doctor and not necessarily wait for an appointment. Most of the Doctors I have had we're usually able to offer some help over the phone since your procedure was fairly recent.
Prayers for relief
Dana

REPLY

Thank you everyone for your advice. I went into Afib after they took me off the flecainade just a little over one week post ablation. This ablation has not been a walk in the park…:) The doctors said this was not that unusual for the first three months so I am just praying that the ablation works for me. They put me back on flecainade this morning, and lo and behold, three hours later I was back in rhythm. They also added sucralfate to my protonics in hopes that coating my stomach will help with the heartburn. I see my doctor on Thursday, and am anxious as to what my future holds for me. Sucralfate is scripted for 4 times a day. I take so many meds that there isn't a place to take it that many times and keep it away from drugs and food. I can do 2 times a day. Hope it works. All we can do, is the best we can do…right?
I will post again to let you know how I am.

Blessings to all of you for being there for me.

CeCe55

REPLY

@cece Actually, yes a bit of healing will need to take place to have everything get better. It is common to have a bit of activity for a few months after an ablation. But in most of my cases it was the worse the first few days and weeks but tapered off with full healing in 2-3 months just like the doctors said.
I'm glad to hear they did find some meds to help with the heart burn. Better days ahead
Dana

REPLY

Be careful of theflecanide. I was on that medication with great results for about a year. After that time I developed tachycardia and my doctor said that flecainide can cause that so they took me off. Just be careful, everything has side effects! I can’t tell you this, meditation Has absolutely saved my life.

REPLY

I am trying to learn to meditate. I surely need the skill. I am having mini panic attacks which is so unlike me. The best thing I can do for myself is slowly get back to working with my clients. It will keep my mind from doing the "what if". I have downloaded the two apps
headspace and gratitude to help me. Bless you for responding to me.

REPLY
Please sign in or register to post a reply.